Alert archive / California / Wind Advisories in 2008
Wind Advisory 51, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 20, 2008, 3:19 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 20, 2008, 12:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2008, 3:19 AM PST (11:19 UTC)
- In effect from
- Feb 20, 2008, 12:00 PM PST
- Expired
- Feb 20, 2008, 9:28 PM PST
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 201119 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 319 AM PST WED FEB 20 2008 ...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON AND EARLY EVENING... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA TODAY WILL BRING A PERIOD OF STRONGER AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING TO THE MOUNTAINS AND DESERTS. CAZ055-056-058-060>062-202200- /O.NEW.KSGX.WI.Y.0051.080220T2000Z-080221T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 319 AM PST WED FEB 20 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING. AREAS OF WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH BY AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST AT THE RIDGETOPS AND ON DESERT SLOPES AND FOOTHILLS. WINDS ARE EXPECTED TO DIMINISH THIS EVENING. THE WINDS WILL GENERATE AREAS OF BLOWING SAND AND DUST IN THE DESERTS WITH VISIBILITY LOCALLY REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
3 follow-up statements
000 WWUS76 KSGX 201704 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 904 AM PST WED FEB 20 2008 ...WIND ADVISORY EXTENDED UNTIL 10 PM PST FOR RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA TODAY WILL BRING A PERIOD OF STRONGER AND GUSTY WINDS THIS AFTERNOON AND EVENING TO THE MOUNTAINS AND DESERTS. CAZ056-058-061-062-210300- /O.EXT.KSGX.WI.Y.0051.080220T2000Z-080221T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 904 AM PST WED FEB 20 2008 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY. WINDS WILL BECOME NORTHWEST THIS AFTERNOON AND SLOWLY DIMINISH DURING THE EVENING. THE WINDS WILL GENERATE AREAS OF BLOWING SAND AND DUST IN THE DESERTS WITH VISIBILITY LOCALLY REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-060-210300- /O.CON.KSGX.WI.Y.0051.080220T2000Z-080221T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 904 AM PST WED FEB 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING. AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH BY AFTERNOON WITH GUSTS TO 50 MPH. WINDS WILL BECOME NORTHWEST THIS AFTERNOON AND DIMINISH THIS EVENING. THE WINDS WILL GENERATE AREAS OF BLOWING SAND AND DUST IN THE DESERTS WITH VISIBILITY LOCALLY REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN/BALFOUR
000 WWUS76 KSGX 210255 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 655 PM PST WED FEB 20 2008 ...WIND ADVISORY CONTINUES UNTIL 10 PM PST FOR RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND DESERTS... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA WILL ALLOW STRONG...GUSTY WINDS TO CONTINUE THIS EVENING IN SOME MOUNTAIN AND DESERT AREAS. CAZ055-060-210400- /O.EXP.KSGX.WI.Y.0051.000000T0000Z-080221T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 655 PM PST WED FEB 20 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. GUSTY WINDS IN THE SAN BERNARDINO COUNTY MOUNTAINS AND THE APPLE AND LUCERNE VALLEY WILL CONTINUE TO DECREASE AS THE FRONTAL SYSTEM MOVES INTO ARIZONA...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. SOME LOCALIZED GUSTS TO ABOUT 40 MPH WILL STILL OCCUR THIS EVENING. $$ CAZ056-058-061-062-210600- /O.CON.KSGX.WI.Y.0051.000000T0000Z-080221T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 655 PM PST WED FEB 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL SLOWLY DIMINISH DURING THE EVENING. THE WINDS WILL GENERATE AREAS OF BLOWING SAND AND DUST IN THE DESERTS WITH VISIBILITY LOCALLY REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SMALL
000 WWUS76 KSGX 210528 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 928 PM PST WED FEB 20 2008 ...THE WIND ADVISORIES HAVE BEEN CANCELLED... .WEAKENING WINDS ALOFT BEHIND AN EXITING UPPER LEVEL LOW PRESSURE SYSTEM HAS ALLOWED WINDS TO WEAKEN AT THE SURFACE. ALTHOUGH LOCALLY GUSTY WINDS ARE STILL POSSIBLE...THE WIND ADVISORIES HAVE BEEN CANCELLED. CAZ056-058-061-062-210630- /O.CAN.KSGX.WI.Y.0051.000000T0000Z-080221T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 928 PM PST WED FEB 20 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ SMALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 19, 9:00 PM PST, 6 hours 19 minutes earlier.
Area forecast discussion, Feb 19, 9:00 PM PST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PST TUE FEB 19 2008 .SYNOPSIS... A SERIES OF LOW PRESSURE SYSTEMS MOVING ACROSS THE PACIFIC WILL BRING COOL UNSETTLED SHOWERY WEATHER WITH BRIEF PERIODS OF CLEARING THROUGH THE COMING WEEKEND. THE BEST CHANCES FOR RAIN AND GUSTY WINDS WILL BE WEDNESDAY MORNING...FRIDAY AND SUNDAY MORNING. HIGH PRESSURE RETURNS TO CALIFORNIA NEXT MONDAY BRINGING FAIR AND MUCH WARMER WEATHER. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A FEW LIGHT SHOWERS AND SPRINKLES WENT THROUGH ORANGE CO AND THE NORTHERN IE EARLIER...BUT NOTHING SINCE AND NOTHING MUCH IS SHOWING UP ON THE RADAR UP THE COAST. THIS LITTLE SYSTEM SEEMS TO BE FALLING APART. ANOTHER BAND OF CLOUDS CURRENTLY OFF THE CENTRAL COAST STILL HAS A GOOD CHANCE TO GIVE US LIGHT SHOWERS WED MORNING. THE SNOW LEVEL WILL BE BETWEEN 5 AND 6 KFT WITH ONLY UP TO A FEW INCHES OF SNOW POSSIBLE. OVERALL THIS FIRST WAVE WILL NOT HAVE MUCH PUNCH TO IT. MOSTLY DRY BUT MOSTLY CLOUDY WEATHER IS EXPECTED WEST OF THE MTNS WED EVE THROUGH THU WITH A WEAK RIDGE IN PLACE OVER SOCAL. THE NEXT WAVE IS EXPECTED THU NIGHT AND FRI AND THIS IS SHOWING MORE RAIN FROM ALL MODELS...BUT NOT SIGNIFICANT RAIN. SHOWERS COULD LINGER INTO FRI EVE BEFORE ENDING. THIS ONE ALSO HAS MORE WIND WITH IT. FINALLY THE THIRD WAVE WILL ARRIVE SAT EVE AND CONTINUE THROUGH SUN MORNING. THIS ONE MOVES THROUGH QUICKLY SO SHOWERS WILL TAPER OFF SUN AFTERNOON. BETWEEN WAVES...LOTS OF LOW LEVEL MOISTURE WILL CONTINUE WITH THE STRONGER ONSHORE FLOW AND SKIES WILL BE MOSTLY CLOUDY TO PARTLY CLOUDY. ON MON THE LONGWAVE PATTERN SHIFTS AND THE WEST COAST WILL FIND ITSELF UNDER AN UNSEASONABLY STRONG UPPER RIDGE. TEMPS WILL ALSO BECOME UNSEASONABLY HIGH FOR THIS TIME OF YEAR. THERE ARE EVEN HINTS OF OFFSHORE FLOW TO CONTRIBUTE TO THE WARMING TREND NEXT WEEK. && .AVIATION... 200345Z...DEEPENING MARINE LAYER OVERNIGHT IN ADVANCE OF WEAK COLD FRONT. EXPECT MULTIPLE LAYERS BETWEEN FL015 AND FL120 WITH THE BEST CHANCE OF IFR CIGS AND VIS BETWEEN 15Z AND 00Z ON WED WEST OF THE MTNS AS SHOWERS DEVELOP AND BECOME WIDESPREAD THROUGH THE DAY. STRONG AND GUSTY WESTERLY WINDS WILL DEVELOP ACROSS THE MOUNTAINS ON WEDNESDAY WHICH WILL BRING SOME MOUNTAIN WAVE/ROTOR ACTIVITY EAST OF THE MOUNTAINS INTO THE DESERTS. THIS SHOULD BRING MODERATE TO STRONG UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR TO VICINITY OF KPSP... KTRM AND L08 DURING THE PERIOD. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MM AVIATION/MARINE...JAD
Hazardous weather outlook, Feb 19, 11:34 PM PST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1134 PM PST TUE FEB 19 2008 CAZ042-043-210745- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1134 PM PST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LARGE WEST SWELL WILL LIKELY CAUSE HIGH SURF SUNDAY NIGHT THROUGH MONDAY WITH BREAKERS OVER 10 FEET POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CAZ048-050-055>058-060>062-210745- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1134 PM PST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MACKECHNIE
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.